Work

Cutaneous T-cell lymphoma in a cardiac transplant recipient.

Year: 2001
Type: article
Study design: Case Report
Abstract: Mycosis fungoides, an uncommon form of cutaneous T-cell lymphoma, arises in the skin and frequently progresses to generalized lymphadenopathy Although the cause of cutaneous T-cell lymphoma is unknown, chronic immunosuppression may play a role. A few cases have been reported in renal transplant recipients; however, ours appears to be the 1st report of cutaneous T-cell lymphoma in a cardiac transplant recipient. In our patient, cutaneous manifestations of the disease were noted less than 1 year after transplantation. Seven years after transplantation, Sézary syndrome, a variant form of mycosis fungoides, was diagnosed by tissue biopsy and flow cytometry analysis. Photopheresis improved symptoms but was not well tolerated because of hemodynamic sequelae. Psoralen and ultraviolet A therapy also improved the patient's skin condition, but a generalized lymphadenopathy developed. The maintenance immunosuppressive regimen was changed from cyclosporine (3 mg/kg/day) and azathioprine to cyclosporine (1.5 mg/kg/day) and cyclophosphamide. Although effective in the short-term, the results of this therapeutic strategy could not be fully evaluated because the patient died of acute myocardial infarction.
Language: English
Subfield: Dermatology
Field: Medicine
Open Access status: green
OpenAlex ID: W59626360
FWCI: 1.402
Cites: 24
Cited by: 21
Related to: 10